MAUDE Adverse Event Report: SMITH & NEPHEW, INC. REDAPT FULLY POROUS SHELL 58MM; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED

SMITH & NEPHEW, INC. REDAPT FULLY POROUS SHELL 58MM; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Model Number 71354234
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Unspecified Infection (1930)
Date of Event 11/18/2019
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the patient underwent a revision surgery due to infection.A new non-readapt polar cup was implanted so the subject is no longer enrolled in the study.There is no confirmation that the other devices were from smith and nephew.
 
Additional Manufacturer Narrative
The device, used in treatment, was not returned for evaluation and the reported event could not be confirmed.The medical investigation concluded that no medical records have been received on this complaint.The reported event cannot be assessed and a thorough medical assessment cannot be performed.When notification has been made that all medical documentation has been provided, this complaint will be re-evaluated and a thorough medical assessment rendered.A review of complaint history did not reveal additional complaints for the listed batch for the same failure mode.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.A review of the sterilization records revealed the batch was sterilized within normal parameters.A review of the risk management file and instructions for use documents revealed this failure mode was previously identified.Infection is a complication associated with any surgery.Some potential probable causes could include contamination, patient reaction or a post-operative healing issue.Based on this investigation, the need for corrective action is not indicated.Without the return of the actual product involved, our investigation could not proceed.Should the device or additional information be received, the complaint will be reopened.No further investigation warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.

Brand Name
REDAPT FULLY POROUS SHELL 58MM
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key9598468
Report Number1020279-2020-00298
Device Sequence Number19626819
Product Code LPH
UDI-Device Identifier00885556321447
UDI-Public00885556321447
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K150790
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2017
Reporter Type Manufacturer
Report Source health professional,study,use
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/03/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/14/2025
Device Model Number71354234
Device Catalogue Number71354234
Device Lot Number15MM12810
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 01/02/2020
Supplement Date Received by Manufacturer04/01/2020
Initial Report FDA Received Date01/16/2020
Supplement Report FDA Received Date04/03/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Weight45